New member

MrsR
MrsR Member Posts: 2
edited 10. Mar 2018, 06:00 in Say Hello Archive
Hi, I’m new to the forum although I’ve had RA for 25 years.
I was prescribed sulphasalazine, with little effect, then 15mg weekly methotrexate for appro the last 10 years.
In late 2017 I had a chronic flare of pain and swelling. I had a steroid injection that gave instant relief. I felt like a new person. This lasted until the middle of January when the symptoms came back with a vengeance over night. I had another steroid injection but this time it was less effective. I had my methotrexate increased to 20mg.
I feel as if I’ve been hit by a truck! I’m exhausted after doing the simplest thing such as showering or dressing. I’m experiencing not only joint pain but also muscle pain. As well as a feeling of very swollen and puffy eyelids.
Apologies for the long introduction but I think I’m looking for some reassurance that this is usual after a flare up.
Thank you for reading this post.

Comments

  • moderator
    moderator Moderator Posts: 4,085
    edited 30. Nov -1, 00:00
    Hi Mrs Welcome to the forum,sorry you are in such pain due to you arthritiseveryone on this forum understands about pain and arthritis no matter what form it takes,I have Osteoarthritis and like you try to deal with pain daily.The forums are full of lovely understanding and encouraging people the most popular forums are Living with Arthritis and Chit Chat.
    Just choose which one then start posting.
    All the best Christine
  • stickywicket
    stickywicket Member Posts: 26,251
    edited 30. Nov -1, 00:00
    Hello MrsR and welcome from me too.

    I also have RA which is well-controlled these days by a combination of methotrexate and hydroxychloroquine.

    I'm sorry about your flare. They are truly horrible and, though steroid jabs can work brilliantly sometimes, there are no guarantees and they are not a long-term solution.

    Frankly, I don't think this is 'after a flare up'. I think you're still flaring and the increased meth isn't holding it. I would ring your rheumatology helpline and ask for advice. Maybe the meth now needs changing or something else adding to it..I should say, though, that the puffy eyelids is not something I can relate to. Maybe take those to the GP. It might be completely unrelated.

    Please let us know how you get on.
    "The deeper sorrow carves into your being the more joy you can contain." Kahlil Gibran
  • dreamdaisy
    dreamdaisy Member Posts: 31,558
    edited 30. Nov -1, 00:00
    Hello, it's lovely to meet you but I am sorry you have had to find us. From what you have said it sounds as though meth alone is no longer cutting the arthritic mustard and it may be time to add another medication to bring better control. I have psoriatic arthritis (PsA) and have always been on two DMARDs plus the NSAIDs, now it's one DMARD with an anti-TNF and no NSAIDs. Despite this degree of effective suppressions (and I know it's effective because my bloods are fine) I can flare, especially in the summer; I think there is a link between very humid weather and my feeling rougher. I also have developed OA which doesn't cause the extreme fatigue but has increased pain levels thanks to extra joint damage: my rheumatologist ignores that, my GP ignores the PsA, I can't ignore either. C'est la vie.

    I think you need to see your rheumatologist and have a chat about your options, when a treatment has been effective for some period of time it is easy to think it always will be but, as you are finding out, that isn't necessarily the case. Please let us know how you get on. DD
    Have you got the despatches? No, I always walk like this. Eddie Braben